Alert archive / South Carolina / River Flood Warnings in 2019

River Flood Warning 8, NWS Charleston, SC

February 28, 2019Allendale County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this river flood warning at Feb 28, 2019, 8:50 PM EST for Allendale County, South Carolina; Screven County, Georgia. It took effect at Mar 1, 2019, 8:29 PM EST. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Feb 28, 2019, 8:50 PM EST (01:50 UTC)
In effect from
Mar 1, 2019, 8:29 PM EST
Expired
Mar 21, 2019, 9:50 PM EDT
In force
20 days
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Savannah River at Burton's Ferry (BFYG1).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02197500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Feb 28, 7:24 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 28, 7:24 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
724 PM EST Thu Feb 28 2019

.SYNOPSIS...
A series of upper level disturbances are expected to bring
unsettled weather through early next week. Colder high pressure
returns by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Another update as been issued to adjust the coverage of showers
associated with the short wave. Also, we have slowed down the
decline of hourly temps since there is considerable cloud cover,
a warm south to southwest synoptic flow and elevated dew points.

Previous discussion...
A short wave moving and its associated showers will pull through
the region this evening, leading to isolated to scattered
showers prior to midnight. The exception will be over Charleston
and Berkeley County before 8 pm, where there is better
isentropic ascent. This will produce numerous to even widespread
showers early this evening, mainly north of I-26.

The fog potential tonight does not look quite as favorable as
last night, since there will be considerably more cloud cover
than it was Wednesday night. However, with the damp grounds and
light winds, plus shrinking dew point depressions, we have
maintained patchy to areas of fog after midnight.

Temps tonight look similar to or even a bit warmer than last
night, which will be far above normal.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
This time period will be unsettled due to a complicated weather
pattern. The upper levels will consist of semi-zonal flow over the
Southeast through Sunday. Shortwaves embedded within the flow will
lead to increased rain chances at times. The shortwave that
will provide the most energy across our area will be mostly over
FL Friday morning, then becoming absorbed into another wave to
our north Friday afternoon, before this combined wave quickly
moves offshore. Another wave should pass far to our north on
Saturday. Sunday yet another wave looks to move approach the
area, probably moving over the Southeast late in the day. The
surface pattern is equally complex. Friday morning a low will be
over upstate SC, with a stationary front attached to either end
of it. The low will gradually move offshore into Friday night,
dragging the front with it. Though, the front should start
Saturday just to our north before meandering down to us. The
exact locations will determine the weather. The front will move
north Saturday night, then another developing storm system will
approach on Sunday. Moisture is in place the entire time, with
PWATs generally staying at or above 1". The highest values are
on Sunday as they reach 1.5". The POPs are essentially a blend
of the models and are highly dependent on the location of the
front each day. Essentially, the highest POPs are during the
day, lowest at night. Friday and Sunday currently look to be the
wetter of the two days. Left the forecast as was for
thunderstorms, which is Friday and Sunday afternoons. Models
keep highs in the 70s and lows in the 50s. Finally, we'll have
to keep an eye out for sea fog potentially developing and
impacting the beaches each day/night.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Moderate confidence this period with medium range guidance in
decent agreement early to mid next week. A cold front will
likely move through Sunday night into Monday before a stronger
cold front moves through Tuesday night. Rain chances will be
high Sunday night with the potential for a few thunderstorms.
Another chance of a few showers will come Tuesday with the upper
disturbance. Above normal temperatures will persist ahead of
the front with below normal temperatures through the rest of the
period. Wednesday will likely be the coldest day for most
areas, starting off near freezing and possibly only rising to
near 50 during the afternoon. Freezing temperatures will be
possible again Wednesday night for most inland areas due to
fairly good radiational cooling conditions.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The passage of a short wave trough aloft could result in a
passing shower or two tonight, but no significant impacts would
occur. Of more concern is the potential for fog and low stratus
overnight into Friday morning. While conditions are not as
favorable as last night with less dry air aloft, given the wet
grounds, high relative humidity and little to no wind, there
will be several hours of MVFR or maybe lower conditions from
07-14Z at both KCHS and KSAV. It looks like mostly VFR the
balance of Friday, although with another short wave to move in,
occasional showers are expected. For now any risk of flight
restrictions is too low to mention in the 00Z TAF set.

Extended Aviation Outlook: A series of upper level disturbances
are expected to bring periods of flight restrictions through
Monday. Conditions should improve on Tuesday.

&&

.MARINE...
There doesn'e appear to be any indications of any fog over the
Atlantic waters at this time, so we have backed off on its
formation until after midnight. Otherwise, not much wind nor
wave action throughout.

Previous discussion...
Fairly light winds expected overnight due to a weak pressure
gradient in place. Patchy fog likely to continue through tonight
over the nearshore waters, with potentially more widespread fog
possible along the coast and in Charleston Harbor. Cannot
completely rule out some dense fog if stratus builds down near
the coast or in Charleston Harbor.

Friday through Tuesday: No hazardous weather is expected through the
weekend even with a complex upper level and surface pattern. The
main risk for Small Craft Advisories will be early next week, in
association with a passing cold front.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...MS
LONG TERM...RJB
AVIATION...
MARINE...
Hazardous weather outlook, Feb 28, 3:55 PM EST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
355 PM EST Thu Feb 28 2019

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-012100-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
355 PM EST Thu Feb 28 2019

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Dense Fog: Another round of fog is possible late tonight into Friday
morning. The fog may be locally dense.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Frost/Freeze: Temperatures could drop below freezing Tuesday and
Wednesday night, mainly away from the beaches. Some frost will also
be possible inland, especially Thursday morning.

Dense Fog: Dense fog is possible each night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-012100-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
355 PM EST Thu Feb 28 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Dense Fog: Another round of fog is possible late tonight into Friday
morning. The fog may be locally dense.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Dense Fog: Dense fog is possible into Sunday, especially across the
nearshore waters.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-012100-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
355 PM EST Thu Feb 28 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 8:50 PM ESTRiver Flood WarningCHSHampton, Jasper37 days

Nearby

River Flood Warnings in South Carolina, 2019River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.